Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Treatment of incompatible initial and boundary data for parabolic equations in higher dimension


Authors: Qingshan Chen, Zhen Qin and Roger Temam
Journal: Math. Comp. 80 (2011), 2071-2096
MSC (2010): Primary 35K20; Secondary 65M06
DOI: https://doi.org/10.1090/S0025-5718-2011-02469-5
Published electronically: April 14, 2011
MathSciNet review: 2813349
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new method is proposed to improve the numerical simulation of time dependent problems when the initial and boundary data are not compatible. Unlike earlier methods limited to space dimension one, this method can be used for any space dimension. When both methods are applicable (in space dimension one), the improvements in precision are comparable, but the method proposed here is not restricted by dimension.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 35K20, 65M06

Retrieve articles in all journals with MSC (2010): 35K20, 65M06


Additional Information

Qingshan Chen
Affiliation: Department of Scientific Computing, The Florida State University, Tallahassee, Florida 32306
Email: qchen3@fsu.edu

Zhen Qin
Affiliation: The Institute for Scientific Computing and Applied Mathematics, Indiana University, Bloomington, Indiana 47405
Email: qinz@indiana.edu

Roger Temam
Affiliation: The Institute for Scientific Computing and Applied Mathematics, Indiana University, Bloomington, Indiana 47405
Email: temam@indiana.edu

DOI: https://doi.org/10.1090/S0025-5718-2011-02469-5
Received by editor(s): February 18, 2010
Received by editor(s) in revised form: July 16, 2010
Published electronically: April 14, 2011
Article copyright: © Copyright 2011 American Mathematical Society